Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 238, NWS Austin/San Antonio, TX

December 13, 20156 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Dec 13, 2015, 1:36 AM CST for 6 counties in Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 13, 2015, 1:36 AM CST (07:36 UTC)
Expired
Dec 13, 2015, 2:30 AM CST
In force
54 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bexar County, TX, Blanco County, TX, Comal County, TX, Hays County, TX, Kendall County, TX, Travis County, TX

The radar

The Austin/San Antonio radar (KEWX), 37 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 2:15 AM CSTTSTM WND GST 603 N Startzville, TXWIND SPEED WAS ESTIMATED TO BE AT LEAST 60 MPH IF NOT HIGHER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.6 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
2.4
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WUUS54 KEWX 130736
SVREWX
TXC029-031-091-209-259-453-130830-
/O.NEW.KEWX.SV.W.0238.151213T0736Z-151213T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
136 AM CST SUN DEC 13 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
  COMAL COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTH CENTRAL TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  EASTERN KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
  NORTH CENTRAL BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  HAYS COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 230 AM CST

* AT 136 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR HENLY TO NEAR BULVERDE...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AUSTIN...NEW BRAUNFELS...WIMBERLEY...DRIPPING SPRINGS...BLANCO...
  CANYON LAKE DAM...TANGLEWOOD FOREST...BUDA...FAIR OAKS RANCH...
  CANYON LAKE...BULVERDE...WOODCREEK...BEAR CREEK...DRIFTWOOD...
  GUADALUPE RIVER STATE PARK...SPRING BRANCH...PAYTON...HENLY...
  TIMBERWOOD PARK AND BERGHEIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3024 9779 2974 9805 2968 9869 3018 9847
TIME...MOT...LOC 0736Z 259DEG 43KT 3019 9827 2979 9845 

HAIL...<.75IN
WIND...60MPH
 
$$

MO
1 follow-up statement
807 
WWUS54 KEWX 130815
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 AM CST SUN DEC 13 2015

TXC029-031-259-130823-
/O.CAN.KEWX.SV.W.0238.000000T0000Z-151213T0830Z/
BLANCO TX-KENDALL TX-BEXAR TX-
215 AM CST SUN DEC 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLANCO...EASTERN
KENDALL AND NORTH CENTRAL BEXAR COUNTIES IS CANCELLED...

THE STRONGER PORTION OF THE STORMS WHICH PROMPTED THE WARNING HAVE 
MOVE EAST OF BLANCO...EASTERN KENDALL AND NORTH CENTRAL BEXAR 
COUNTIES. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3024 9779 2974 9805 2972 9834 2973 9835
      2972 9838 2973 9838 2975 9841 2971 9843
      2972 9845 2974 9845 2974 9850 3016 9822
TIME...MOT...LOC 0813Z 285DEG 20KT 3020 9786 2981 9812 

$$

TXC091-209-453-130830-
/O.CON.KEWX.SV.W.0238.000000T0000Z-151213T0830Z/
COMAL TX-TRAVIS TX-HAYS TX-
215 AM CST SUN DEC 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR COMAL...SOUTHWESTERN TRAVIS AND CENTRAL HAYS COUNTIES...

AT 213 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TANGLEWOOD FOREST TO 6 MILES SOUTHEAST OF CANYON
LAKE DAM...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AUSTIN...NEW BRAUNFELS...WIMBERLEY...DRIPPING SPRINGS...CANYON LAKE
DAM...TANGLEWOOD FOREST...BUDA...CANYON LAKE...BULVERDE...
WOODCREEK...BEAR CREEK...DRIFTWOOD...SPRING BRANCH...SHADY HOLLOW...
FISCHER...TIMBERWOOD PARK...SUNSET VALLEY...MOUNTAIN CITY...HAYS AND
MOUNT GAINOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3024 9779 2974 9805 2972 9834 2973 9835
      2972 9838 2973 9838 2975 9841 2971 9843
      2972 9845 2974 9845 2974 9850 3016 9822
TIME...MOT...LOC 0813Z 285DEG 20KT 3020 9786 2981 9812 

HAIL...<.75IN
WIND...60MPH
 
$$

MO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 12, 11:12 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Dec 12, 11:12 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CST SAT DEC 12 2015

.AVIATION.../06Z TAF CYCLE/

A SQUALL IS IN THE DEVELOPING STAGES ACROSS THE RIO GRANDE PLAINS
AND INTO THE SOUTHERN EDWARDS PLATEAU AS OF 05Z. A MAJORITY OF THIS
LINE MISSED KDRT JUST TO EH NORTH BUT ADDITIONAL SHRA/VCTS WILL MOVE
OVER KDRT THROUGH THE NEXT SEVERAL HOURS. THIS +TSRA LINE WILL
PROGRESS TO THE EAST AT 35-45 MPH AND BE NEAR KAUS/KSAT/KSSF NEAR
0830Z-930Z. TURBULENCE AND STRONG STRAIGHT LINE WINDS WILL BE THE
GREATEST RISK IN THIS TIME FRAME ALONG WITH BRIEF HEAVY DOWNPOURS
RESTRICTING VISIBILITIES POSSIBILITY DOWN TO 2-3SM. AHEAD OF THE
LINE...STRONG SOUTH WINDS OF 20 TO 30 KTS WILL OCCUR. STORM CLOUD
TOPS COULD REACH AS HIGH AS 35-40 KFT WITH SOME ONE INCH HAIL ALOFT.
THIS LINE WILL CONTINUE TO PROGRESS TO THE EAST TOWARDS KCLL/KVCT
THROUGH 13Z.

SKIES WILL IMPROVE BEHIND THE FRONT WITH HIGHER CEILINGS EXPECTED
AND AMPLE SUN THROUGH THE DAY SUNDAY. WINDS WILL REMAIN ELEVATED
FROM THE WEST IN THE 15-20 KT RANGE WITH PERIODIC GUSTS TO 25 KT
LIKELY.

&&

.PREV DISCUSSION... /ISSUED 901 PM CST SAT DEC 12 2015/

UPDATE...
ONGOING SOUTH CENTRAL TEXAS FORECAST IS GENERALLY ON TRACK. MAIN
UPDATE WAS TO GO WITH A HRRR/RAP BLEND FOR TONIGHT INTO SUNDAY
MORNING WITH RESPECT TO THE FRONTAL PASSAGE. FRONT IS CURRENTLY
MOVING EAST ACROSS VAL VERDE COUNTY. EXPECT IT WILL MOVE ACROSS
THE HILL COUNTRY BETWEEN MIDNIGHT AND 3 AM...THE I-35 CORRIDOR
BETWEEN 2 AM AND 4 AM...THEN AREAS NEAR THE COASTAL PLAINS BETWEEN
4 AM AND 7 AM. EXPECT A SQUALL LINE TO ACCOMPANY THE FRONT WITH
SOME ISOLATED STORMS AHEAD OF THE FRONT. CONVECTIVE PARAMETERS
FROM HI-RES MODELS AND RADAR TRENDS HAVE SUGGESTED A SLIGHTLY
REDUCED THREAT OF SEVERE STORMS. HOWEVER...STILL EXPECT STRONG TO
MARGINALLY SEVERE STORMS. THE MAIN THREATS WILL BE DAMAGING
WINDS...BRIEF HEAVY RAINS AND POSSIBLY A TORNADO. WIND GUSTS UP TO
50 MPH HAVE BEEN OBSERVED ACROSS THE TRANS PECOS WITH THE STORMS.

PREV DISCUSSION... /ISSUED 254 PM CST SAT DEC 12 2015/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
UPPER AIR ANALYSIS THIS MORNING SHOWED A DEEP TROUGH EXTENDING
FROM UTAH TO THE BAJA PENINSULA WITH SOUTHWESTERLY FLOW ACROSS
TEXAS. WATER VAPOR SATELLITE IMAGERY SHOWED MID-LEVEL MOISTURE
STREAMING ACROSS MEXICO FROM THE PACIFIC. AT THE SURFACE...WINDS
WERE FROM THE SOUTH TO SOUTHEAST ACROSS OUR CWA. THE SOUTHERLY
FLOW HAS BROUGHT MOISTER AIR TO THE REGION. DEW POINTS ARE FIVE
TO 10 DEGREES HIGHER THAN 24 HOURS AGO AND ARE GENERALLY IN THE
MID 60S TO LOW 70S. THERE IS A FRONTAL BOUNDARY STRETCHED ACROSS
THE PANHANDLE TO A LOW IN NORTHERN NEW MEXICO AND THEN SOUTHWEST
TO THE PACIFIC. AN UPPER LEVEL LOW WILL CUTOFF AND MOVE ACROSS
TEXAS AND THEN INTO THE CENTRAL PLAINS DURING THIS PERIOD. THIS
WILL BRING THE COLD FRONT THROUGH TONIGHT FROM WEST TO EAST. WE
EXPECT THUNDERSTORMS TO FORM AHEAD OF AND NEAR THE FRONT AND
PROGRESS THROUGH THE AREA. STORMS SHOULD BEGIN OVER THE WESTERN
AREAS AROUND 10PM AND MOVE TO THE SAN ANTONIO AREA BY AROUND
2AM THEN TO AUSTIN AROUND 3AM AND BE OUT OF OUR CWA BY AROUND
6AM. OUR MAIN CONCERN TONIGHT WILL BE THAT SOME OF THE STORMS
WILL BE STRONG TO SEVERE. THIS LOOKS LIKE A LOW CAPE HIGH WIND
SHEAR ENVIRONMENT WITH MODEL SOUNDINGS FORECASTING CAPE UP TO
ABOUT 800 J/KG AND WIND SHEAR AROUND 50 KTS. SPC HAS MOST OF OUR
CWA IN A SLIGHT RISK AREA FOR TONIGHT. WE EXPECT A LINE OF
THUNDERSTORMS TO DEVELOP AND PRODUCE STRONG STRAIGHT LINE WINDS
AND POSSIBLY A FEW TORNADOES. PW VALUES ACROSS THE EASTERN HALF OF
THE AREA ARE EXPECTED TO BE ABOVE 1.75 INCHES AND LOCALLY HEAVY
RAIN IS POSSIBLE WITH STORMS...BUT STORM MOTION SHOULD BE FAST
ENOUGH TO LIMIT FLOODING POTENTIAL. BEHIND THE FRONT RAIN SHOULD
END ABRUPTLY SUNDAY WITH WESTERLY WINDS BRINGING DRIER AIR.

LONG TERM (MONDAY THROUGH SATURDAY)...
THE UPPER FLOW WILL BECOME ZONAL MONDAY MAKING FOR A DRY DAY.
ANOTHER COLD FRONT WILL MOVE THROUGH THE CWA TUESDAY. COMING SO
QUICKLY AFTER THE PREVIOUS ONE THERE WILL NOT BE MUCH MOISTURE FOR
IT TO WORK WITH. RAIN CHANCES WILL BE CONFINED TO THE EASTERN HALF
OF THE AREA AND ONLY LIGHT RAIN WILL BE POSSIBLE. HIGH PRESSURE
WILL MAKE A SLOW TREK ACROSS TEXAS DURING THE LATTER HALF OF THE
WEEK AND THIS WILL BRING AN EXTENDED PERIOD OF DRY WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              55  67  47  71  50 / 100  40   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  56  67  42  71  47 / 100  50   0   0   0
NEW BRAUNFELS MUNI AIRPORT     57  70  43  73  48 / 100  40   0   0   0
BURNET MUNI AIRPORT            54  65  43  72  47 / 100  30   0   0   0
DEL RIO INTL AIRPORT           50  69  40  72  45 /  80  -    0   0   0
GEORGETOWN MUNI AIRPORT        55  67  43  71  48 / 100  40   0   0   0
HONDO MUNI AIRPORT             55  70  39  72  47 / 100  20   0   0   0
SAN MARCOS MUNI AIRPORT        57  69  43  71  47 / 100  40   0   0   0
LA GRANGE - FAYETTE REGIONAL   54  65  45  72  49 / 100  80   0   0   0
SAN ANTONIO INTL AIRPORT       58  70  44  73  50 / 100  30   0   0   0
STINSON MUNI AIRPORT           57  70  42  73  50 / 100  30   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...ALLEN
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Dec 12, 4:23 AM CST, 21 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
423 AM CST SAT DEC 12 2015

TXZ171>173-183>194-202>209-217>225-228-131000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
423 AM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS EVENING
THROUGH EARLY SUNDAY MORNING ACROSS MUCH OF SOUTH-CENTRAL TEXAS
WITH A LINE OF STORMS FORECASTED TO MOVE THROUGH THE REGION. THE
MAIN THREATS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS. AN
ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.

IN ADDITION...2 TO 3 INCHES OF RAINFALL IS EXPECTED TODAY THROUGH
EARLY SUNDAY EAST OF GEORGETOWN TO HALLETTSVILLE LINE...WITH
ISOLATED POCKETS UP TO 4 INCHES POSSIBLE NEAR AND EAST OF U.S. 77.
MINOR...NUISANCE FLOODING WILL BE POSSIBLE ACROSS THIS AREA. 1 TO
2 INCHES OF RAINFALL IS EXPECTED FROM SAN ANTONIO TO AUSTIN AS
WELL AS OVER THE EASTERN HILL COUNTRY. FLASH FLOODING IS NOT
EXPECTED TO OCCUR. RAINFALL AMOUNTS WILL TAPER OFF THE LESS THAN
1/2 INCH TOWARD THE RIO GRANDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND STORMS WILL EXIT INTO SOUTHEAST TEXAS SUNDAY MORNING.
BEHIND A COLD FRONT...ELEVATED FIRE WEATHER CONDITIONS WILL BE
POSSIBLE ACROSS THE RIO GRANDE AND WESTERN EDWARDS PLATEAU SUNDAY
AFTERNOON...WHERE LIMITED RAINFALL OCCURS. WIND GUSTS AROUND 25
MPH AND MINIMUM RH VALUES AROUND 20 TO 25 PERCENT WILL OCCUR
ACROSS THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING THROUGH EARLY SUNDAY
MORNING. SPOTTERS ARE ENCOURAGED TO SUBMIT SEVERE WEATHER AND
RAINFALL REPORTS.

In the hours before

Special weather statement, Dec 12, 11:28 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 PM CST SAT DEC 12 2015

TXZ202-203-217-218-130630-
ZAVALA TX-KINNEY TX-UVALDE TX-MAVERICK TX-
1128 PM CST SAT DEC 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UVALDE...SOUTHEASTERN
KINNEY...NORTHEASTERN MAVERICK AND ZAVALA COUNTIES UNTIL 1230 AM
CST...

AT 1126 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DABNEY TO 8 MILES
SOUTHEAST OF DARLING TO 10 MILES NORTH OF EAGLE PASS...AND MOVING
EAST AT 30 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...UVALDE...CRYSTAL CITY...LA PRYOR...BATESVILLE...
WASHER...UVALDE ESTATES...LAS COLONIAS...BLEWETT...CHULA VISTA-RIVER
SPUR...DABNEY...COMETA...ROSITA NORTH...EIDSON ROAD AND LAS QUINTAS
FRONTERIZAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2866 10050 2868 10051 2881 10045 2926 10021
      2923 9946 2865 9970
TIME...MOT...LOC 0526Z 268DEG 27KT 2923 10015 2892 10029 2885 10051

CP
Special weather statement, Dec 12, 11:40 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 PM CST SAT DEC 12 2015

TXZ171-172-186-188-130645-
BURNET TX-GILLESPIE TX-KERR TX-LLANO TX-
1140 PM CST SAT DEC 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR LLANO...NORTHWESTERN BURNET...
WESTERN GILLESPIE AND NORTHERN KERR COUNTIES UNTIL 1245 AM CST...

AT 1138 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF
LLANO TO 9 MILES NORTHWEST OF KERR WILDLIFE MANAGEMENT AREA...AND
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KERRVILLE...LLANO...HUNT...INGRAM...BLUFFTON...KERR WILDLIFE
MANAGEMENT AREA...VALLEY SPRING...OXFORD...LONE GROVE...MOUNTAIN
HOME...CRABAPPLE...DOSS...HARPER...STOLZ...CASTELL...WALTONIA...
PRAIRIE MOUNTAIN...TOW...BABY HEAD AND TIVYDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2999 9918 2998 9968 3029 9974 3029 9930
      3050 9930 3050 9896 3092 9896 3092 9842
      3096 9845 3103 9844 3103 9830
TIME...MOT...LOC 0538Z 268DEG 28KT 3106 9885 3014 9964

CP
Special weather statement, Dec 13, 12:15 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1215 AM CST SUN DEC 13 2015

TXZ185>187-203-204-218-219-130715-
BANDERA TX-REAL TX-FRIO TX-ZAVALA TX-MEDINA TX-UVALDE TX-KERR TX-
1215 AM CST SUN DEC 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...SOUTHEASTERN REAL...
EASTERN UVALDE...NORTHERN ZAVALA...WESTERN MEDINA...NORTHWESTERN FRIO
AND SOUTHERN KERR COUNTIES UNTIL 115 AM CST...

AT 1215 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HUNT TO 9 MILES NORTH
OF COMETA...AND MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEDINA...UVALDE...HONDO...BANDERA...TARPLEY...LA PRYOR...
VANDERPOOL...BATESVILLE...SABINAL...FRIO TOWN...D'HANIS...WASHER...
LOST MAPLES STATE PARK...UVALDE ESTATES...CONCAN...KNIPPA...UTOPIA...
CENTER POINT AND CAMP VERDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2884 10005 2996 9954 2996 9892 2989 9892
      2882 9940
TIME...MOT...LOC 0615Z 264DEG 28KT 3000 9937 2880 9998

CP
Special weather statement, Dec 13, 12:31 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1231 AM CST SUN DEC 13 2015

TXZ171-172-186-188>190-130715-
BURNET TX-GILLESPIE TX-BLANCO TX-KENDALL TX-KERR TX-LLANO TX-
1231 AM CST SUN DEC 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR BLANCO...LLANO...BURNET...
GILLESPIE...NORTHERN KENDALL AND NORTHEASTERN KERR COUNTIES UNTIL 115
AM CST...

AT 1229 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TOW
TO NEAR FREDERICKSBURG TO 5 MILES WEST OF KERRVILLE...AND MOVING
EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KERRVILLE...FREDERICKSBURG...KINGSLAND...MARBLE FALLS...BURNET...
LLANO...COMFORT...BLANCO...BERTRAM...ROUND MOUNTAIN...BUCHANAN DAM...
HUNT...GAINESVILLE...GRANITE SHOALS...HORSESHOE BAY...INGRAM...
MEADOWLAKES...JOHNSON CITY...STONEWALL AND HIGHLAND HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3103 9790 3095 9785 2992 9849 2993 9953
      3050 9910 3050 9896 3092 9896 3092 9842
      3094 9841 3096 9845 3103 9844
TIME...MOT...LOC 0629Z 269DEG 38KT 3090 9853 3039 9880 2994 9930

CP
Special weather statement, Dec 13, 12:59 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 AM CST SUN DEC 13 2015

TXZ171>173-187>192-204>206-218>220-130800-
BANDERA TX-WILLIAMSON TX-COMAL TX-ATASCOSA TX-BURNET TX-TRAVIS TX-
GILLESPIE TX-FRIO TX-BEXAR TX-BLANCO TX-ZAVALA TX-KENDALL TX-
MEDINA TX-HAYS TX-LLANO TX-
1259 AM CST SUN DEC 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR BLANCO...WILLIAMSON...
SOUTHEASTERN ZAVALA...WESTERN ATASCOSA...TRAVIS...SOUTHEASTERN
GILLESPIE...FRIO...BEXAR...SOUTHEASTERN BANDERA...COMAL...CENTRAL
BURNET...SOUTHEASTERN LLANO...MEDINA...KENDALL AND HAYS COUNTIES
UNTIL 200 AM CST...

AT 1258 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF BURNET TO
NEAR COMFORT TO NEAR BIG WELLS...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...AUSTIN...ROUND ROCK...NEW BRAUNFELS...CEDAR PARK...
GEORGETOWN...PFLUGERVILLE...UNIVERSAL CITY...TAYLOR...BOERNE...
PEARSALL...HONDO...MARBLE FALLS...BURNET...DEVINE...DILLEY...
POTEET...CASTROVILLE...WIMBERLEY AND DRIPPING SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3075 9730 2959 9831 2864 9877 2864 9965
      3085 9825 3094 9785
TIME...MOT...LOC 0658Z 280DEG 33KT 3085 9821 2864 9955

CP
Local storm report, Dec 13, 1:19 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
119 AM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     TSTM WND GST     HONDO                   29.36N  99.16W
12/13/2015  M61 MPH          MEDINA             TX   ASOS

            53 KNOT OR 61 MPH WINDGUST MEASURED BY THE HONDO ASOS.

&&

EVENT NUMBER EWX1500866

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 9:33 PM CSTSpecial Weather StatementEWXVal Verde42 min
Dec 12, 10:18 PM CSTSpecial Weather StatementEWXEdwards, Kinney, Real57 min
Dec 12, 10:59 PM CSTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde76 min
Dec 12, 11:28 PM CSTSpecial Weather StatementEWXMaverick, Zavala62 min
Dec 12, 11:40 PM CSTSpecial Weather StatementEWXGillespie, Kerr, Llano65 min
Dec 13, 12:15 AM CSTSpecial Weather StatementEWXBandera, Uvalde, Zavala60 min
Dec 13, 12:31 AM CSTSpecial Weather StatementEWXBlanco, Burnet, Gillespie, Kendall, Kerr, Llano44 min
Dec 13, 12:47 AM CSTSevere Thunderstorm WarningEWXBurnet43 min
Dec 13, 12:59 AM CSTSpecial Weather StatementEWXBexar, Blanco, Burnet, Comal, Frio, Hays and 3 more61 min
Dec 13, 1:12 AM CSTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina63 min
Dec 13, 2:04 AM CSTAreal Flood AdvisoryEWXBandera, Bexar, Kendall116 min
Dec 13, 2:08 AM CSTSpecial Weather StatementEWXBastrop, Hays, Travis, Williamson67 min
Dec 13, 2:17 AM CSTSpecial Weather StatementEWXAtascosa, Guadalupe, Wilson58 min
Dec 13, 2:34 AM CSTSpecial Weather StatementEWXBastrop, Caldwell56 min
Dec 13, 3:16 AM CSTSpecial Weather StatementEWXBastrop, Caldwell, Gonzales, Guadalupe, Lee, Wilson59 min
Dec 13, 3:25 AM CSTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Dec 13, 4:09 AM CSTAreal Flood AdvisoryEWXBandera, Kerr, Real, Uvalde3 hr
Dec 13, 2:21 PM CSTWind AdvisoryEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Comal and 17 more4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.